View More View Less
  • 1 Grande Voie des Vignes Ecole Centrale Paris F-92295 Châtenay-Malabry Cedex France
Restricted access

Purchase article

USD  $25.00

Purchase this article

USD  $387.00

In this paper, a new coarse space based on Chebyshev polynomials is considered as a preconditioning technique for the solution of algebraic systems of equations arising from image reconstruction. These systems are commonly obtained from the use of Compactly-Supported Radial Basis Functions for interpolating scattered image data. Here an efficient and robust coarse space preconditioning technique is presented and the convergence behaviour of the associated iterative method upon different types of functions used for designing the coarse space is studied.

  • Thevenaz P., Blu T., Unser M. Interpolation revisited (medical images application), IEEE Transactions on Medical Imaging, Vol. 19, No. 7, 2000, pp. 739–758.

    Unser M. , 'Interpolation revisited (medical images application) ' (2000 ) 19 IEEE Transactions on Medical Imaging : 739 -758.

    • Search Google Scholar
  • Savchenko V., Pasko A., Okunev O., Kunii T. Function representation of solids reconstructed from scattered surface points and contours, Computer Graphics Forum, Vol. 14, No. 4, May 1995, pp. 181–188.

    Kunii T. , 'Function representation of solids reconstructed from scattered surface points and contours ' (1995 ) 14 Computer Graphics Forum : 181 -188.

    • Search Google Scholar
  • Turk G., O’Brien J.F. Shape transformation using variational implicit functions, Computer Graphics, Vol. 33, 1999, pp. 335–342.

    O’Brien J.F. , 'Shape transformation using variational implicit functions ' (1999 ) 33 Computer Graphics : 335 -342.

    • Search Google Scholar
  • Duchon J. Splines minimizing rotation-invariant semi-norms in Sobolev spaces, in Constructive Theory of Functions of Several Variables, W. Schempp and K. Zeller, (Eds.) Springer, 1977, pp. 85–100.

    Duchon J. , '', in Constructive Theory of Functions of Several Variables , (1977 ) -.

  • Hardy R. Theory and applications of the multiquadric-biharmonic method, Computers and Mathematics with Applications, Vol. 19, 1990, pp. 163–208.

    Hardy R. , 'Theory and applications of the multiquadric-biharmonic method ' (1990 ) 19 Computers and Mathematics with Applications : 163 -208.

    • Search Google Scholar
  • Wendland H. Piecewise polynomial, positive definite and compactly supported radial functions of minimal degree, Advances in Computational Mathematics, No. 4, 1995, pp. 389–396.

    Wendland H. , 'Piecewise polynomial, positive definite and compactly supported radial functions of minimal degree ' (1995 ) 4 Advances in Computational Mathematics : 389 -396.

    • Search Google Scholar
  • Morse B., Yoo T., Rheingans P., Chen D., Subramanian K. Interpolating implicit surfaces from scattered surface data using compactly supported radial basis functions, Shape Modeling International, IEEE Computer Society Press, May 2001, pp. 89–98.

    Subramanian K. , '', in Shape Modeling International , (2001 ) -.

  • Carr J., Beatson R., Cherrie J., Mitchell T., Fright W., McCallum B., Evans T. Reconstruction and representation of 3D objects with radial basis functions, Computer Graphics, Annual Conference Series, ACM SIGGRAPH. IEEE Computer Society Press, May 2001, pp. 67–76.

    Evans T. , '', in Computer Graphics, Annual Conference Series , (2001 ) -.

  • Beatson R., Cherrie J., Mouat C. Fast fitting of radial basis functions: Methods based on preconditioned GMRES iteration, Advances in Computational Mathematics, No. 11, 1999, pp. 253–270.

    Mouat C. , 'Fast fitting of radial basis functions: Methods based on preconditioned GMRES iteration ' (1999 ) 11 Advances in Computational Mathematics : 253 -270.

    • Search Google Scholar
  • Ohtake Y., Belyaev A., Seidel H. Multi-scale approach to 3D scattered data interpolation with compactly supported basis functions, Shape Modeling International, IEEE Computer Society Press, May 2003.

    Seidel H. , '', in Shape Modeling International , (2003 ) -.

  • Wendland H. Fast evaluation of radial basis functions: Methods based on partition of unity, in Approximation Theory X: Wavelets, Splines and Applications, C. K. Chui L. L. Schumaker, and J. Stockler, (Eds.) Vanderbilt University Press, 2002, pp. 473–483.

    Wendland H. , '', in Approximation Theory X: Wavelets, Splines and Applications , (2002 ) -.

  • Ohtake Y., Belyaev A., Alexa M., Turk G., Seidel H. Multi-level partition of unity implicits, Computer Graphics, Annual Conference Series, ACM SIGGRAPH. IEEE Computer Society Press, 2003, pp. 27–31.

    Seidel H. , '', in Computer Graphics, Annual Conference Series , (2003 ) -.

  • Hon Y., Schaback R., Zhou X. Adaptive greedy algorithm for solving large rbf collocation problems, Numerical Algorithms, No. 32, 2003, pp. 13–25.

    Zhou X. , 'Adaptive greedy algorithm for solving large rbf collocation problems ' (2003 ) 32 Numerical Algorithms : 13 -25.

    • Search Google Scholar
  • Smith B., Bjorstad P., Gropp W. Domain decomposition: parallel multilevel methods for elliptic partial differential equations, Cambridge University Press, UK, 1996.

    Gropp W. , '', in Domain decomposition: parallel multilevel methods for elliptic partial differential equations , (1996 ) -.

    • Search Google Scholar
  • Quarteroni A., Valli A. Domain decomposition methods for partial differential equations, Oxford University Press, Oxford, UK, 1999.

    Valli A. , '', in Domain decomposition methods for partial differential equations , (1999 ) -.

  • Toselli A., Widlund O. Domain decomposition methods: Algorithms and theory. Springer, 2005.

    Widlund O. , '', in Domain decomposition methods: Algorithms and theory , (2005 ) -.

  • Magoulès F., Roux F.X. Lagrangian formulation of domain decomposition methods, a unified theory, Applied Mathematical Modeling, Vol. 30, No. 7, 2006, pp. 593–615.

    Roux F.X. , 'Lagrangian formulation of domain decomposition methods, a unified theory ' (2006 ) 30 Applied Mathematical Modeling : 593 -615.

    • Search Google Scholar
  • Maday Y., Magoulès F. Absorbing interface conditions for domain decomposition methods: a general presentation, Computer Methods in Applied Mechanics and Engineering, Vol. 195, No. 29–32, 2006, pp. 3880–3900.

    Magoulès F. , 'Absorbing interface conditions for domain decomposition methods: a general presentation ' (2006 ) 195 Computer Methods in Applied Mechanics and Engineering : 3880 -3900.

    • Search Google Scholar
  • Maday Y., Magoulès F. Optimal convergence properties of the FETI domain decomposition method, International Journal for Numerical Methods in Fluids, Vol. 55, No. 1, 2007, pp. 1–14.

    Magoulès F. , 'Optimal convergence properties of the FETI domain decomposition method ' (2007 ) 55 International Journal for Numerical Methods in Fluids : 1 -14.

    • Search Google Scholar
  • Magoulès F., Roux F.X., Salmon S. Optimal discrete transmission conditions for a nonoverlapping domain decomposition method for the Helmholtz equation, SIAM Journal on Scientific Computing, 2004, Vol. 25, No. 5, pp. 1497–1515.

    Salmon S. , 'Optimal discrete transmission conditions for a nonoverlapping domain decomposition method for the Helmholtz equation ' (2004 ) 25 SIAM Journal on Scientific Computing : 1497 -1515.

    • Search Google Scholar
  • Widlund O. The development of coarse spaces for domain decomposition algorithms, Domain Decomposition Methods in Science and Engineering XVIII, ser. Lecture Notes in Computational Science and Engineering (LNCSE), (Eds.) Springer Berlin Heidelberg, 2009, Vol. 70, pp. 241–248.

    Widlund O. , 'The development of coarse spaces for domain decomposition algorithms, Domain Decomposition Methods in Science and Engineering XVIII, ser ' (2009 ) 70 Lecture Notes in Computational Science and Engineering : 241 -248.

    • Search Google Scholar
  • Mandel J., Sousedík B. Coarse spaces over the ages, ArXiv e-prints, Nov. 2009.

    Sousedík B. , '', in Coarse spaces over the ages , (2009 ) -.

  • Chevalier P., Nataf F. Symmetrized method with optimized second-order conditions for the Helmholtz equation, Contemporary Mathematics, Vol. 218, 1998, pp. 400–407.

    Nataf F. , 'Symmetrized method with optimized second-order conditions for the Helmholtz equation ' (1998 ) 218 Contemporary Mathematics : 400 -407.

    • Search Google Scholar
  • Magoulès F., Iványi P., Topping B. Convergence analysis of Schwarz methods without overlap for the Helmholtz equation, Computers and Structures, Vol. 82, No. 22, 2004, pp. 1835–1847.

    Topping B. , 'Convergence analysis of Schwarz methods without overlap for the Helmholtz equation ' (2004 ) 82 Computers and Structures : 1835 -1847.

    • Search Google Scholar
  • Magoulès F., Iványi P., Topping B. Non-overlapping Schwarz methods with optimized transmission conditions for the Helmholtz equation, Computer Methods in Applied Mechanics and Engineering, Vol. 193, No. 45–47, 2004, pp. 4797–4818.

    Topping B. , 'Non-overlapping Schwarz methods with optimized transmission conditions for the Helmholtz equation ' (2004 ) 193 Computer Methods in Applied Mechanics and Engineering : 4797 -4818.

    • Search Google Scholar
  • Gander M., Halpern L., Magoulès F. An optimized Schwarz method with two-sided Robin transmission conditions for the Helmholtz equation, International, Journal for Numerical Methods in Fluids, Vol. 55, No. 2, 2007, pp. 163–175.

    Magoulès F. , 'An optimized Schwarz method with two-sided Robin transmission conditions for the Helmholtz equation, International ' (2007 ) 55 Journal for Numerical Methods in Fluids : 163 -175.

    • Search Google Scholar
  • Gander M., Halpern L., Magoulès F., Roux F. X. Analysis of patch substructuring methods, International Journal of Applied Mathematics and Computer Science, Vol. 17, No. 3, 2007, pp. 395–402.

    Roux F. X. , 'Analysis of patch substructuring methods ' (2007 ) 17 International Journal of Applied Mathematics and Computer Science : 395 -402.

    • Search Google Scholar
  • Magoulès F., Roux F. X., Series L. Algebraic way to derive absorbing boundary conditions for the Helmholtz equation, Journal of Computational Acoustics, Vol. 13, No. 3, 2005, pp. 433–454.

    Series L. , 'Algebraic way to derive absorbing boundary conditions for the Helmholtz equation ' (2005 ) 13 Journal of Computational Acoustics : 433 -454.

    • Search Google Scholar
  • Magoulès F., Roux F. X., Series L. Algebraic approximation of Dirichlet-to-Neumann maps for the equations of linear elasticity, Computer Methods in Applied Mechanics and Engineering, Vol. 195, No. 29–32, 2006, pp. 3742–3759.

    Series L. , 'Algebraic approximation of Dirichlet-to-Neumann maps for the equations of linear elasticity ' (2006 ) 195 Computer Methods in Applied Mechanics and Engineering : 3742 -3759.

    • Search Google Scholar
  • Magoulès F., Roux F. X., Series L. Algebraic Dirichlet-to-Neumann mapping for linear elasticity problems with extreme contrasts in the coefficients, Applied Mathematical Modeling, Vol. 30, No. 8, 2006, pp. 702–713.

    Series L. , 'Algebraic Dirichlet-to-Neumann mapping for linear elasticity problems with extreme contrasts in the coefficients ' (2006 ) 30 Applied Mathematical Modeling : 702 -713.

    • Search Google Scholar
  • Magoulès F., Diago L., Hagiwara I. A two-level iterative method for image reconstruction with radial basis functions, JSME International Journal, Vol. 48, No. 2, 2005, pp. 149–159.

    Hagiwara I. , 'A two-level iterative method for image reconstruction with radial basis functions ' (2005 ) 48 JSME International Journal : 149 -159.

    • Search Google Scholar
  • Magoulès F., Diago L., Hagiwara I. Efficient preconditioning for image reconstruction with radial basis function, Advances in Engineering Software, Vol. 38, No. 5, 2007, pp. 320–327.

    Hagiwara I. , 'Efficient preconditioning for image reconstruction with radial basis function ' (2007 ) 38 Advances in Engineering Software : 320 -327.

    • Search Google Scholar
  • Strohmer T. Computationally attractive reconstruction of bandlimited images from irregular samples, IEEE Trans. on Image Processing, Vol. 6, No. 4, 1997, pp. 540–548.

    Strohmer T. , 'Computationally attractive reconstruction of bandlimited images from irregular samples ' (1997 ) 6 IEEE Trans. on Image Processing : 540 -548.

    • Search Google Scholar
  • Lee S., Wolberg G., Shin S. Scattered data interpolation with multilevel B-splines, IEEE Trans. on Visualization and Computer Graphics, Vol. 3, No. 3, 1997, pp. 1–17.

    Shin S. , 'Scattered data interpolation with multilevel B-splines ' (1997 ) 3 IEEE Trans. on Visualization and Computer Graphics : 1 -17.

    • Search Google Scholar
  • Vazquez C., Dubois E., Konrad J. Reconstruction of irregularly-sampled images by regularization in spline spaces, Proc. IEEE Int. Conf. on Image Processing, Rochester, NY, USA, 22–25 September 2002, pp. 405–408.

    Konrad J. , '', in Proc. IEEE Int. Conf. on Image Processing , (2002 ) -.

  • Arigovindan M., Sühling M., Hunziker P., Unser M. Multigrid image reconstruction from arbitrarily spaced samples, Proc. IEEE Int. Conf. on Image Processing, Vol. III, 2002, pp. 381–384.

    Unser M. , 'Multigrid image reconstruction from arbitrarily spaced samples ' (2002 ) III Proc. IEEE Int. Conf. on Image Processing : 381 -384.

    • Search Google Scholar
  • Ichige K., Blu T., Unser M. Multiwavelet-like bases for high quality image interpolation, SPIE Conference on Mathematical Imaging, Wavelet Applications in Signal and Image Processing X, San Diego CA, USA, 4–8 August 2003, Vol. 5207, Part I, pp. 153–161.

    Unser M. , 'Multiwavelet-like bases for high quality image interpolation ' (2003 ) 5207 SPIE Conference on Mathematical Imaging, Wavelet Applications in Signal and Image Processing X : 153 -161.

    • Search Google Scholar
  • Kybic J., Blu T., Unser M. Generalized sampling, A variational approach, Part I, Theory, IEEE Trans. on Signal Processing, Vol. 50, No. 8, 2002, pp. 1965–1976.

    Unser M. , 'Generalized sampling, A variational approach, Part I, Theory ' (2002 ) 50 IEEE Trans. on Signal Processing : 1965 -1976.

    • Search Google Scholar
  • Kybic J., Blu T., Unser M. Generalized sampling, A variational approach, Part II, Applications, IEEE Trans. on Signal Processing, Vol. 50, No. 8, 2002, pp. 1977–1985.

    Unser M. , 'Generalized sampling, A variational approach, Part II, Applications ' (2002 ) 50 IEEE Trans. on Signal Processing : 1977 -1985.

    • Search Google Scholar
  • Beatson R., Light W., Billings S. Fast solution of the radial basis function interpolation equations: Domain decomposition methods, SIAM J. Sci.Comput, Vol. 22, No. 5, 2000, pp. 1717–1740.

    Billings S. , 'Fast solution of the radial basis function interpolation equations: Domain decomposition methods ' (2000 ) 22 SIAM J. Sci.Comput : 1717 -1740.

    • Search Google Scholar
  • Saad Y., Zhang J. Enhanced multi-level block ILU preconditioning strategies for general sparse linear systems, J. Comp. Appl. Math, No. 130, 2001, pp. 99–118.

    Zhang J. , '', in J. Comp. Appl. Math , (2001 ) -.

  • Axelsson O., Neytcheva M. Algebraic multilevel iteration method for stieltjes matrices, Numer. Linear Algebra Appl, Vol. 1, No. 3, 1994, pp. 216–236.

    Axelsson O. , 'Neytcheva^M. Algebraic multilevel iteration method for stieltjes matrices ' (1994 ) 1 Numer. Linear Algebra Appl : 216 -236.

    • Search Google Scholar
  • Magoulès F., Roux F. X., Series L. Algebraic approach to absorbing boundary conditions for the Helmholtz equation, International Journal of Computer Mathematics, Vol. 84, No. 2, 2007, pp. 231–240.

    Series L. , 'Algebraic approach to absorbing boundary conditions for the Helmholtz equation ' (2007 ) 84 International Journal of Computer Mathematics : 231 -240.

    • Search Google Scholar
  • Roux F. X., Magoulès F., Series L., Boubendir Y. Approximation of optimal interface boundary conditions for two-Lagrange multiplier FETI method, Proceedings of the 15th International Conference on Domain Decomposition Methods, Berlin, Germany, July 21–15, 2003, ser. Lecture Notes in Computational Science and Engineering (LNCSE), R. Kornhuber, R. Hoppe, J. Périaux, O. Pironneau, O. Widlund, and J. Xu, (Eds.) Springer-Verlag, Haidelberg, 2005, Vol. 40, pp. 283–290.

    Boubendir Y. , 'Approximation of optimal interface boundary conditions for two-Lagrange multiplier FETI method ' (2005 ) 40 Proceedings of the 15th International Conference on Domain Decomposition Methods, Berlin, Germany, July 21–15, 2003 : 283 -290.

    • Search Google Scholar
  • Maday Y., Magoulès F. Optimized Schwarz methods without overlap for highly heterogeneous media, Computer Methods in Applied Mechanics and Engineering, Vol. 196, No. 8, 2007, pp. 1541–1553.

    Magoulès F. , 'Optimized Schwarz methods without overlap for highly heterogeneous media ' (2007 ) 196 Computer Methods in Applied Mechanics and Engineering : 1541 -1553.

    • Search Google Scholar
  • Maday Y., Magoulès F. Improved ad hoc interface conditions for Schwarz solution procedure tuned to highly heterogeneous media, Applied Mathematical Modeling, Vol. 30, No. 8, 2006, pp. 731–743.

    Magoulès F. , 'Improved ad hoc interface conditions for Schwarz solution procedure tuned to highly heterogeneous media ' (2006 ) 30 Applied Mathematical Modeling : 731 -743.

    • Search Google Scholar

The author instructions template is available in MS Word.
Please, download the file from HERE.

 

MANUSCRIPT SUBMISSION

  • Materials Science (miscellaneous) SJR Quartile Score (2018): Q3
  • Software SJR Quartile Score (2018): Q3
  • Scimago Journal Rank (2018): 0.219
  • SJR Hirsch-Index (2018): 9

Language: English

Founded in 2006, by the Pollack Mihály Faculty of Engineering, Unversity of Pécs
Publication: One volume of three issues annually
Publication Programme: 2020. Vol. 15.
Indexing and Abstracting Services:

  • SCOPUS

 

Subscribers can access the electronic version of every printed article.

Senior editors

Editor(s)-in-Chief: Iványi, Amália

Editor(s)-in-Chief: Iványi, Péter


Scientific Secretary

Miklós M. Iványi

Editorial Board

  • B. Bachmann (Hungary)
  • J. Balogh (USA)
  • R. Bancila (Romania)
  • C.C. Baniotopolous (Greece)
  • O. Biro (Austria)
  • Á. Borsos (Hungary)
  • M. Bruggi (Italy)
  • J. Bujňák (Slovakia)
  • A. Csébfalvi (Hungary)
  • M. Devetakovic (Serbia)
  • Sz. Fischer (Hungary)
  • R. Folic (Serbia)
  • J. Frankovská (Slovakia)
  • J. Füzi† (Hungary)
  • J. Gyergyák (Hungary)
  • K. Hamayer (Germany)
  • E. Helerea (Romania)
  • Á. Hutter (Hungary)
  • K. Jármai (Hungary)
  • T.J. Kajtazi (Kosovo)
  • R. Kersner (Hungary)
  • R. Kiss (Hungary)
  • I. Kistelegdi (Hungary)
  • S. Kmet (Slovakia)
  • I. Kocsis (Hungary)
  • L. Kóczy (Hungary)
  • D. Kozak (Croatia)
  • Gy.L. Kovács (Hungary)
  • B.G. Kövesdi (Hungary)
  • T. Krejči (Czech Republic)
  • J. Kruis (Czech Republic)
  • M. Kuczmann (Hungary)
  • T. Kukai (Hungary)
  • M.J. Lamela Rey (Spain)
  • J. Lógó (Hungary)
  • C. Lungoci (Romania)
  • F. Magoules (France)
  • G. Medvegy (Hungary)
  • T. Molnár (Hungary)
  • F. Orbán (Hungary)
  • Z. Orbán (Hungary)
  • D. Rachinskii (Ireland)
  • C.H. Radha (Iraq)
  • M. Repetto (Italy)
  • G. Sierpiński (Poland)
  • Z. Siménfalvi (Hungary)
  • A. Šoltész (Slovakia)
  • Zs. Szabo (Hungary)
  • M. Sysyn (Germany)
  • A. Timár (Hungary)
  • B.H.V. Topping (UK)

POLLACK PERIODICA
Pollack Mihály Faculty of Engineering
Institute: University of Pécs
Address: Boszorkány utca 2. H–7624 Pécs, Hungary
Phone/Fax: (36 72) 503 650

E-mail: ivanyi.peter@pmmik.pte.hu 

or ivanyi@pmmik.pte.hu